Pain Home > Percocet and Lexapro
There is a potentially dangerous drug interaction between Lexapro and Percocet. Taking the two medications together could lead to extreme drowsiness, confusion, lethargy, poor coordination, and other such problems. Percocet can also increase the risk of serotonin syndrome due to Lexapro. Make sure to check with your healthcare provider before taking these medications together.
Lexapro® (escitalopram oxalate) is a prescription medication classified as a selective serotonin reuptake inhibitor (SSRI). Percocet® (oxycodone/APAP) is a prescription narcotic pain medication. These two medications can potentially interact with each other.
There are two important drug interactions between Lexapro and Percocet. First, they are both central nervous system depressants ("CNS depressants"), which means they both slow the activity of the central nervous system, including the brain.
Combining Percocet and Lexapro may potentially cause too much CNS depression. This could lead to extreme drowsiness, confusion, lethargy, poor coordination, and other such problems. In severe cases, difficulty breathing or other life-threatening problems may result.
Secondly, opioid medications (like Percocet) may possibly increase the risk of serotonin syndrome due to Lexapro. Serotonin syndrome is a dangerous group of symptoms that can occur due to the use of certain drugs that affect serotonin in the body. Symptoms of serotonin syndrome may include (but are not limited to):
- Confusion or other mental changes
- A rapid heart rate
- Blood pressure changes
- Overactive reflexes
- Difficulty with walking or coordination
Serotonin syndrome can be very dangerous, especially if left untreated. While combining Lexapro and Percocet is not expected to cause serotonin syndrome in most people, it is impossible to predict who might develop this problem. As a result, it is a good idea to be watchful for symptoms of serotonin syndrome while you are taking Lexapro (even if you are not also taking Percocet).